Representations of semisimple Lie algebras in prime characteristic and the noncommutative Springer resolution. (English) Zbl 1293.17021

In [Represent. Theory 3, 281–353 (1999; Zbl 0999.20036)] G. Lusztig conjectured the existence of a certain basis in the Grothendieck group of a Springer fiber and the fact that this basis controls numerical invariants of irreducible finite dimensional representations of semisimple Lie algebras in positive characteristic. In the paper under review the authors prove this in almost all cases (that is for all sufficiently large characteristics). The first step of the proof involves construction of a certain noncommutative algebra (a kind of a noncommutative counterpart for the Springer resolution) which lifts modular representation categories to characteristic zero. This algebra turns out to be determined by a certain \(t\)-structure on the bounded derived category of coherent sheaves on the cotangent bundle of the flag variety. Checking of one of Lusztig’s axioms reduces to a certain compatibility property between the \(t\)-structure mentioned above and the multiplicative group action on Slodowy slices and, basically, says that the grading on the slice algebra is positive, which is proved using an appropriate variant of the purity theorem.


17B50 Modular Lie (super)algebras
17B10 Representations of Lie algebras and Lie superalgebras, algebraic theory (weights)
14F05 Sheaves, derived categories of sheaves, etc. (MSC2010)
14L35 Classical groups (algebro-geometric aspects)


Zbl 0999.20036
Full Text: DOI arXiv


[1] R. Anno, Affine tangles and irreducible exotic sheaves.
[2] R. Anno, R. Bezrukavnikov, and I. Mirković, A thin stringy moduli space for Slodowy slices.
[3] H. H. Andersen, J. C. Jantzen, and W. Soergel, Representations of Quantum Groups at a \(p\)th Root of Unity and of Semisimple Groups in Characteristic \(p\): Independence of \(p\), Paris: Soc. Math. de France, 1994, vol. 220. · Zbl 0802.17009
[4] D. Arinkin and R. Bezrukavnikov, ”Perverse coherent sheaves,” Mosc. Math. J., vol. 10, iss. 1, pp. 3-29, 271, 2010. · Zbl 1205.18010
[5] S. Arkhipov and R. Bezrukavnikov, ”Perverse sheaves on affine flags and Langlands dual group,” Israel J. Math., vol. 170, pp. 135-183, 2009. · Zbl 1214.14011
[6] S. Arkhipov, A. Braverman, R. Bezrukavnikov, D. Gaitsgory, and I. Mirković, ”Modules over the small quantum group and semi-infinite flag manifold,” Transform. Groups, vol. 10, iss. 3-4, pp. 279-362, 2005. · Zbl 1122.17007
[7] E. Backelin and K. Kremnizer, ”Localization for quantum groups at a root of unity,” J. Amer. Math. Soc., vol. 21, iss. 4, pp. 1001-1018, 2008. · Zbl 1248.14003
[8] A. A. Beilinson, J. Bernstein, and P. Deligne, ”Faisceaux pervers,” in Analysis and Topology on Singular Spaces, I, Paris: Soc. Math. France, 1982, vol. 100, pp. 5-171. · Zbl 0536.14011
[9] A. A. Beilinson, ”Coherent sheaves on \({\mathbf P}^n\) and problems in linear algebra,” Funktsional. Anal. i Prilozhen., vol. 12, iss. 3, pp. 66-67, 1978. · Zbl 0402.14005
[10] A. A. Beilinson and J. Bernstein, ”A proof of Jantzen conjectures,” in I. M. Gel\cprime fand Seminar, Providence, RI: Amer. Math. Soc., 1993, vol. 16, pp. 1-50. · Zbl 0790.22007
[11] A. A. Beilinson and J. Bernstein, ”A generalization of Casselman’s submodule theorem,” in Representation Theory of Reductive Groups, Boston, MA: Birkhäuser, 1983, vol. 40, pp. 35-52. · Zbl 0526.22013
[12] A. A. Beilinson, V. Ginzburg, and W. Soergel, ”Koszul duality patterns in representation theory,” J. Amer. Math. Soc., vol. 9, iss. 2, pp. 473-527, 1996. · Zbl 0864.17006
[13] R. Bezrukavnikov, ”Noncommutative counterparts of the Springer resolution,” in International Congress of Mathematicians. Vol. II, Eur. Math. Soc., Zürich, 2006, pp. 1119-1144. · Zbl 1135.17011
[14] R. Bezrukavnikov, ”Cohomology of tilting modules over quantum groups and \(t\)-structures on derived categories of coherent sheaves,” Invent. Math., vol. 166, iss. 2, pp. 327-357, 2006. · Zbl 1123.17002
[15] R. Bezrukavnikov, On two geometric realizations of an affine Hecke algebra. · Zbl 1345.14017
[16] R. Bezrukavnikov, ”Quasi-exceptional sets and equivariant coherent sheaves on the nilpotent cone,” Represent. Theory, vol. 7, pp. 1-18, 2003. · Zbl 1065.20055
[17] R. Bezrukavnikov, ”Quasi-exceptional sets and equivariant coherent sheaves on the nilpotent cone,” Represent. Theory, vol. 7, pp. 1-18, 2003. · Zbl 1065.20055
[18] R. Bezrukavnikov and D. Kaledin, ”Fedosov quantization in positive characteristic,” J. Amer. Math. Soc., vol. 21, iss. 2, pp. 409-438, 2008. · Zbl 1138.53067
[19] R. Bezrukavnikov and Q. Lin, ”Highest weight modules at the critical level and noncommutative Springer resolution,” in Algebraic Groups and Quantum Groups, Providence, RI: Amer. Math. Soc., 2012, vol. 565, pp. 15-27. · Zbl 1351.17026
[20] R. Bezrukavnikov, I. Mirković, and D. Rumynin, ”Localization of modules for a semisimple Lie algebra in prime characteristic,” Ann. of Math., vol. 167, iss. 3, pp. 945-991, 2008. · Zbl 1220.17009
[21] R. Bezrukavnikov, I. Mirković, and D. Rumynin, ”Singular localization and intertwining functors for reductive Lie algebras in prime characteristic,” Nagoya Math. J., vol. 184, pp. 1-55, 2006. · Zbl 1125.17006
[22] R. Bezrukavnikov and V. Ostrik, ”On tensor categories attached to cells in affine Weyl groups. II,” in Representation Theory of Algebraic Groups and Quantum Groups, Tokyo: Math. Soc. Japan, 2004, vol. 40, pp. 101-119. · Zbl 1078.20045
[23] R. Bezrukavnikov and S. Riche, ”Affine braid group actions on derived categories of Springer resolutions,” Ann. Sci. Éc. Norm. Supér., vol. 45, pp. 535-599, 2012. · Zbl 1293.20044
[24] A. Bondal and D. Orlov, ”Derived categories of coherent sheaves,” in Proceedings of the International Congress of Mathematicians, Vol. II, Beijing, 2002, pp. 47-56. · Zbl 0996.18007
[25] T. Bridgeland, ”Derived categories of coherent sheaves,” in International Congress of Mathematicians. Vol. II, Eur. Math. Soc., Zürich, 2006, pp. 563-582. · Zbl 1100.18006
[26] B. Broer, ”Normality of some nilpotent varieties and cohomology of line bundles on the cotangent bundle of the flag variety,” in Lie Theory and Geometry, Boston, MA: Birkhäuser, 1994, vol. 123, pp. 1-19. · Zbl 0855.22015
[27] K. A. Brown and I. Gordon, ”The ramification of centres: Lie algebras in positive characteristic and quantised enveloping algebras,” Math. Z., vol. 238, iss. 4, pp. 733-779, 2001. · Zbl 1037.17011
[28] S. Cautis and J. Kamnitzer, ”Knot homology via derived categories of coherent sheaves. I. The \(\mathfraks\mathfrakl(2)\)-case,” Duke Math. J., vol. 142, iss. 3, pp. 511-588, 2008. · Zbl 1145.14016
[29] C. De Concini and V. G. Kac, ”Representations of quantum groups at roots of \(1\),” in Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory, Boston, MA: Birkhäuser, 1990, pp. 471-506. · Zbl 0738.17008
[30] C. De Concini, G. Lusztig, and C. Procesi, ”Homology of the zero-set of a nilpotent vector field on a flag manifold,” J. Amer. Math. Soc., vol. 1, iss. 1, pp. 15-34, 1988. · Zbl 0646.14034
[31] P. Fiebig, ”Sheaves on affine Schubert varieties, modular representations, and Lusztig’s conjecture,” J. Amer. Math. Soc., vol. 24, iss. 1, pp. 133-181, 2011. · Zbl 1270.20053
[32] E. Frenkel, Langlands Correspondence for Loop Groups, Cambridge: Cambridge Univ. Press, 2007, vol. 103. · Zbl 1133.22009
[33] E. Frenkel and D. Gaitsgory, ”Local geometric Langlands correspondence: the spherical case,” in Algebraic Analysis and Around, Tokyo: Math. Soc. Japan, 2009, vol. 54, pp. 167-186. · Zbl 1192.17012
[34] E. Frenkel and D. Gaitsgory, ”Local geometric Langlands correspondence and affine Kac-Moody algebras,” in Algebraic Geometry and Number Theory, Boston, MA: Birkhäuser, 2006, vol. 253, pp. 69-260. · Zbl 1184.17011
[35] W. Fulton, Intersection Theory, Second ed., New York: Springer-Verlag, 1998, vol. 2. · Zbl 0885.14002
[36] D. Gaitsgory, ”Construction of central elements in the affine Hecke algebra via nearby cycles,” Invent. Math., vol. 144, iss. 2, pp. 253-280, 2001. · Zbl 1072.14055
[37] A. Grothendieck, ”Éléments de géométrie algébrique (rédigés avec la collaboration de Jean Dieudonné): III. Étude cohomologique des faisceaux cohérents, Première partie,” Publ. Math. IHES, vol. 11, pp. 5-167, 1961. · Zbl 0118.36206
[38] L. Hille and M. Van den Bergh, ”Fourier-Mukai transforms,” in Handbook of Tilting Theory, Cambridge: Cambridge Univ. Press, 2007, vol. 332, pp. 147-177.
[39] J. E. Humphreys, Conjugacy classes in semisimple algebraic groups, Providence, RI: Amer. Math. Soc., 1995. · Zbl 0834.20048
[40] D. Kaledin, ”Derived equivalences by quantization,” Geom. Funct. Anal., vol. 17, iss. 6, pp. 1968-2004, 2008. · Zbl 1149.14009
[41] S. Kato, A homological study of Green polynomials. · Zbl 1367.20038
[42] M. Khovanov and R. Thomas, ”Braid cobordisms, triangulated categories, and flag varieties,” Homology Homotopy Appl., vol. 9, iss. 2, pp. 19-94, 2007. · Zbl 1119.18008
[43] G. Lusztig, ”Bases in equivariant \(K\)-theory. II,” Represent. Theory, vol. 3, pp. 281-353, 1999. · Zbl 0999.20036
[44] G. Lusztig, ”Cuspidal local systems and graded Hecke algebras. I,” Inst. Hautes Études Sci. Publ. Math., iss. 67, pp. 145-202, 1988. · Zbl 0118.36206
[45] G. Lusztig, ”Character sheaves. V,” Adv. in Math., vol. 61, iss. 2, pp. 103-155, 1986. · Zbl 0602.20036
[46] S. Riche, ”Geometric braid group action on derived categories of coherent sheaves,” Represent. Theory, vol. 12, pp. 131-169, 2008. · Zbl 1156.14014
[47] S. Riche, ”Koszul duality and modular representations of semisimple Lie algebras,” Duke Math. J., vol. 154, iss. 1, pp. 31-134, 2010. · Zbl 1264.17005
[48] P. Slodowy, Simple Singularities and Simple Algebraic Groups, New York: Springer-Verlag, 1980, vol. 815. · Zbl 0441.14002
[49] N. Spaltenstein, ”On Springer’s representations of Weyl groups containing \(-1\),” Arch. Math. \((\)Basel\()\), vol. 44, iss. 1, pp. 26-28, 1985. · Zbl 0548.20026
[50] T. Tanisaki, ”Differential operators on quantized flag manifolds at roots of unity,” Adv. Math., vol. 230, iss. 4-6, pp. 2235-2294, 2012. · Zbl 1264.14067
[51] R. W. Carter, Finite Groups of Lie Type, New York: John Wiley & Sons, 1985. · Zbl 0567.20023
[52] J. C. Jantzen, ”Nilpotent orbits in representation theory,” in Lie Theory, Boston, MA: Birkhäuser, 2004, vol. 228, pp. 1-211. · Zbl 1169.14319
[53] G. J. McNinch and E. Sommers, ”Component groups of unipotent centralizers in good characteristic,” J. Algebra, vol. 260, iss. 1, pp. 323-337, 2003. · Zbl 1026.20026
[54] A. Premet, ”Nilpotent orbits in good characteristic and the Kempf-Rousseau theory,” J. Algebra, vol. 260, iss. 1, pp. 338-366, 2003. · Zbl 1020.20031
[55] A. Premet, ”Enveloping algebras of Slodowy slices and the Joseph ideal,” J. Eur. Math. Soc. \((\)JEMS\()\), vol. 9, iss. 3, pp. 487-543, 2007. · Zbl 1134.17307
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.